Translator Disclaimer
March, 2002 High Frequency limit of the Helmholtz Equations
Jean-David Benamou, François Castella, Theodoros Katsaounis, Benoit Perthame
Rev. Mat. Iberoamericana 18(1): 187-209 (March, 2002).

Abstract

We derive the high frequency limit of the Helmholtz equations in terms of quadratic observables. We prove that it can be written as a stationary Liouville equation with source terms. Our method is based on the Wigner Transform, which is a classical tool for evolution dispersive equations. We extend its use to the stationary case after an appropriate scaling of the Helmholtz equation. Several specific difficulties arise here; first, the identification of the source term (which does not share the quadratic aspect) in the limit, then, the lack of $L^{2}$ bounds which can be handled with homogeneous Morrey-Campanato estimates, and finally the problem of uniqueness which, at several stage of the proof, is related to outgoing conditions at infinity.

Citation

Download Citation

Jean-David Benamou. François Castella. Theodoros Katsaounis. Benoit Perthame. "High Frequency limit of the Helmholtz Equations." Rev. Mat. Iberoamericana 18 (1) 187 - 209, March, 2002.

Information

Published: March, 2002
First available in Project Euclid: 18 February 2003

zbMATH: 1090.35165
MathSciNet: MR1924691

Subjects:
Primary: 35J05, 78A05, 81S30

Rights: Copyright © 2002 Departamento de Matemáticas, Universidad Autónoma de Madrid

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.18 • No. 1 • March, 2002
Back to Top